Alert archive / Louisiana / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jan 10, 2013, 2:46 AM CST for 5 parishes in Louisiana; Adams County, Jefferson County, Mississippi. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2013, 2:46 AM CST (08:46 UTC)
- Expired
- Jan 10, 2013, 9:45 AM CST
- In force
- 7 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Richland Parish, LA, Tensas Parish, LA, Adams County, MS, Jefferson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 7:02 AM CST | FLASH FLOOD | Sicily Island, LA | A COUPLE ROADS ACROSS THE COUNTY ARE IMPASSABLE INCLUDING TAYLOR RD, HWY 921, HWY 124 AT ENTERPRISE, AND HWY 8 AT SICILIY ISLAND. |
| Jan 10, 7:55 AM CST | FLASH FLOOD | Natchez, MS | WATER COVERING EASTWOOD ROAD...RELAYED VIA SOCIAL MEDIA. |
| Jan 10, 8:30 AM CST | FLASH FLOOD | Clayton, LA | 7.20 INCHES OF RAIN RECORDED IN 24 HOUR PERIOD. HOUSES HAVE BEEN REPORTED WITH WATER STANDING IN THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 256 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523
WGUS54 KJAN 100846
FFWJAN
LAC025-029-041-083-107-MSC001-063-101245-
/O.NEW.KJAN.FF.W.0002.130110T0846Z-130110T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
246 AM CST THU JAN 10 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF LARTO...
CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MONTEREY...VIDALIA...FERRIDAY...
FRANKLIN PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF WINNSBORO...
SOUTHWESTERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF MANGHAM...
WESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF NATCHEZ...
WESTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 645 AM CST
* AT 245 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A LARGE AREA OF HEAVY RAIN MOVING NORTH ACROSS THE WARNING AREA.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE
INCHES...HAVE OCCURRED IN THE PAST SIX HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPOKANE...WILDSVILLE...LEE BAYOU...WALLACE RIDGE...ARCHIE...
MANIFEST...AIMWELL...SHERWOOD...ENTERPRISE...ROSEFIELD...HELENA...
COOTER POINT...NEWLIGHT...JIGGER...LIDDIEVILLE...BUCKNER...ALTO...
CHURCH HILL...STANTON...PINE RIDGE...WISNER...WEST FERRIDAY...
WATERPROOF...JONESVILLE AND CLAYTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3193 9201 3193 9191 3208 9193 3210 9188
3220 9201 3244 9197 3214 9145 3161 9115
3135 9116 3131 9146 3122 9149 3121 9158
3111 9162 3105 9155 3097 9165 3104 9172
3120 9170 3129 9191 3122 9199 3128 9203
$$
EEC3 follow-up statements
356
WGUS74 KJAN 101013
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 AM CST THU JAN 10 2013
LAC025-029-041-083-107-MSC001-063-101245-
/O.CON.KJAN.FF.W.0002.000000T0000Z-130110T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS MS-JEFFERSON MS-TENSAS LA-RICHLAND LA-FRANKLIN LA-CONCORDIA LA-
CATAHOULA LA-
413 AM CST THU JAN 10 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CST FOR
WESTERN JEFFERSON AND ADAMS COUNTIES...AND CATAHOULA...CONCORDIA...
FRANKLIN...SOUTHWESTERN RICHLAND AND WESTERN TENSAS PARISHES...
AT 410 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A LARGE AREA OF HEAVY RAIN MOVING NORTH ACROSS THE WARNING
AREA. ESTIMATED RADAR RAINFALL AMOUNTS OF THREE TO SIX INCHES HAVE
OCCURRED IN THE PAST SIX HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPOKANE...WILDSVILLE...LEE BAYOU...WALLACE RIDGE...WALTERS...
ARCHIE...MANIFEST...AIMWELL...SHERWOOD...ENTERPRISE...ROSEFIELD...
HELENA...COOTER POINT...NEWLIGHT...JIGGER...LIDDIEVILLE...BUCKNER...
ALTO...CHURCH HILL...CRANFIELD...STANTON...PINE RIDGE...WISNER...
WINNSBORO...WEST FERRIDAY...WATERPROOF...VIDALIA...MANGHAM...
JONESVILLE...FERRIDAY...CLAYTON AND NATCHEZ
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO TO THREE HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3193 9201 3193 9191 3208 9193 3210 9188
3220 9201 3244 9197 3214 9145 3161 9115
3135 9116 3131 9146 3122 9149 3121 9158
3111 9162 3105 9155 3097 9165 3104 9172
3120 9170 3129 9191 3122 9199 3128 9203
$$
EEC056
WGUS74 KJAN 101146
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 AM CST THU JAN 10 2013
LAC025-029-041-083-107-MSC001-063-101245-
/O.CON.KJAN.FF.W.0002.000000T0000Z-130110T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS MS-JEFFERSON MS-TENSAS LA-RICHLAND LA-FRANKLIN LA-CONCORDIA LA-
CATAHOULA LA-
546 AM CST THU JAN 10 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CST FOR
WESTERN JEFFERSON AND ADAMS COUNTIES...AND CATAHOULA...CONCORDIA...
FRANKLIN...SOUTHWESTERN RICHLAND AND WESTERN TENSAS PARISHES...
AT 545 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A LARGE AREA OF HEAVY RAIN AND THUNDERSTORMS MOVING NORTH
ACROSS THE WARNING AREA. ESTIMATED RADAR RAINFALL AMOUNTS OF AROUND
FIVE INCHES HAVE OCCURRED IN THE PAST SIX HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPOKANE...WILDSVILLE...LEE BAYOU...WALLACE RIDGE...WALTERS...
ARCHIE...MANIFEST...AIMWELL...SHERWOOD...ENTERPRISE...ROSEFIELD...
HELENA...COOTER POINT...NEWLIGHT...JIGGER...LIDDIEVILLE...BUCKNER...
ALTO...CHURCH HILL...CRANFIELD...STANTON...PINE RIDGE...WISNER...
WINNSBORO...WEST FERRIDAY...WATERPROOF...VIDALIA...MANGHAM...
JONESVILLE...FERRIDAY...CLAYTON AND NATCHEZ
HEAVY RAIN WILL CONTINUE EARLY THIS MORNING WITH AN ADDITIONAL ONE
TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3193 9201 3193 9191 3208 9193 3210 9188
3220 9201 3244 9197 3214 9145 3161 9115
3135 9116 3131 9146 3122 9149 3121 9158
3111 9162 3105 9155 3097 9165 3104 9172
3120 9170 3129 9191 3122 9199 3128 9203
$$
EEC678
WGUS54 KJAN 101234
FFWJAN
LAC025-029-041-083-107-MSC001-063-101545-
/O.EXT.KJAN.FF.W.0002.000000T0000Z-130110T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
634 AM CST THU JAN 10 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF LARTO...
CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MONTEREY...VIDALIA...FERRIDAY...
FRANKLIN PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF WINNSBORO...
SOUTHWESTERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF MANGHAM...
WESTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF NATCHEZ...
WESTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 945 AM CST
* AT 632 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS CENTRAL AND NORTHEAST
LOUISIANA. THE STORMS WERE MOVING NORTH AT 35 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF THREE TO FIVE INCHES... HAVE
OCCURRED IN THE PAST SIX HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPOKANE...WILDSVILLE...LEE BAYOU...WALLACE RIDGE...WALTERS...
ARCHIE...MANIFEST...AIMWELL...SHERWOOD...ENTERPRISE...ROSEFIELD...
HELENA...COOTER POINT...NEWLIGHT...JIGGER...LIDDIEVILLE...
BUCKNER...ALTO...CHURCH HILL...CRANFIELD...STANTON...PINE RIDGE...
WISNER...WEST FERRIDAY...WATERPROOF...JONESVILLE AND CLAYTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3193 9201 3193 9191 3208 9193 3210 9188
3220 9201 3244 9197 3214 9145 3161 9115
3135 9116 3131 9146 3122 9149 3121 9158
3111 9162 3105 9155 3097 9165 3104 9172
3120 9170 3129 9191 3122 9199 3128 9203
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 8:46 PM CST, 6 hours earlier.
Area forecast discussion, Jan 9, 8:46 PM CST, 6 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
846 PM CST WED JAN 9 2013
.UPDATE...VERTICALLY-STACKED LOW CENTER LIFTING NNEWD FROM TX BIG BEND
PROGGED TO BE NEAR KABI BY MORNING WHICH SLOWS THE EWD PROGRESSION OF
THE PRIMARY RAIN SHIELD COVERING MOST OF LA THIS EVENING. EXPECT
FASTER EJECTION NEWD THROUGH CENTRAL OK DURING THE MIDDAY THURSDAY
WHICH BRINGS HEAVIEST RAINS EWD THROUGH I-55 CORRIDOR BY EARLY IN THE
AFTERNOON. HAVE EXPANDED THE FFA TO INCLUDE THE REST OF NERN LA AND
FURTHER EXPANSION MAY BE NEEDED ON THURSDAY AS THE SYSTEM MOVES NEWD.
PWATS OVER 1.9 INCHES ON LATEST SATELLITE TPW IMAGES POSITIONED OFF
THE SW COAST OF LA HELPING TO FEED THE SUSTAINED RAINFALL AXIS. THE
LATEST NAM12 PUSHES THE PRIMARY N-S ORIENTED 200MB DIVERGENCE MAX
ZONE ACROSS OUR CWFA BETWEEN 18-00Z THURSDAY AFTERNOON AS WELL.
ONLY MINOR OTHER CHANGES TO FORECAST PACKAGE WHICH SHOULD BE POSTED.
/40/
&&
.AVIATION...WIDESPREAD IFR CONDITIONS WILL CONTINUE THROUGH THURSDAY.
PERIODS OF LGT/MOD RA AND ISOLATED TSRA WILL SLOWLY OVERSPREAD REGION
W TO E THROUGH THURSDAY MORNING. ELY SURFACE WINDS WILL BE INCREASING
AND BECOMING GUSTY THURSDAY MORNING BEFORE GRADUALLY BECOMING SELY IN
THE MIDDAY AND AFTERNOON HOURS. MARGINAL CEILING IMPROVEMENTS COULD
OCCUR THURSDAY AFTERNOON BUT ADDITIONAL ROUNDS OF RA/TSRA ARE LIKELY
INTO THE EARLY EVENING./40/
&&
.PREV DISCUSSION... /ISSUED 400 PM CST WED JAN 9 2013/
TONIGHT THROUGH FRIDAY...IMPRESSIVE UPPER LOW SPINNING NEAR THE BIG
BEND OF TX THIS AFTERNOON HAS BEEN MAKING ONLY VERY SLOW PROGRESS
EAST-NE THROUGH THE DAY. THIS WILL CHANGE OVERNIGHT AS A LARGE TROUGH
DIGGING TOWARD THE FOUR CORNERS REGION EFFECTIVELY KICKS THE
MENTIONED UPPER LOW TO THE NORTHEAST AT A MUCH FASTER PACE. PUT
SIMPLY...THE RENEWED FORWARD PROGRESS OF THIS LOW WILL RESULT IN THE
MAIN RAIN AND EMBEDDED THUNDERSTORM SHIELD STUCK MAINLY TO OUR
SOUTHWEST TODAY TO FINALLY START HEADING THIS WAY.
DEEP AND LONG LASTING SOUTHERLY FLOW IN ADVANCE OF THIS SYSTEM IS
BRINGING UP COPIOUS GULF MOISTURE...ESPECIALLY IN THE MAIN MOISTURE
TRANSPORT AXIS (NOW AIMED UP THE SABINE RIVER). THIS HIGH MOISTURE
TRANSPORT WILL PERSIST AS THE SOUTH TO NORTH MOISTURE TRANSPORT
VECTOR SHIFTS EAST OVER THE NEXT 24 HOURS. BUT THAT DOES NOT
NECESSARILY MEAN ALL THE MOISTURE WILL COME POURING INTO THE HEART
OF THE LOWER MS VALLEY...BECAUSE MANY OPERATIONAL WEATHER MODELS
AGREE THAT ONE OR TWO LARGER THUNDERSTORM COMPLEX HUGGING TIGHTLY TO
THE COAST WILL BLOCK MUCH OF THE GULF SURGE FROM COMING WELL INLAND.
I AM A LITTLE CONCERNED THAT INCREASING THERMAL CAPPING OFFSHORE OF
THE MS AND SE LA COASTS COULD FORCE THESE COMPLEXES TO GO A LITTLE
FURTHER NORTH THAN CONSENSUS SUGGESTS. IF THAT CONCERN IS REALIZED
THEN FLOODING RAINS OF AT LEAST SEVERAL INCHES COULD DELUGE MY
SOUTHERN ZONES. BUT EVEN IF COMPLEXES REMAIN WELL-ANCHORED TO THE
COAST THE STRATIFORM RAIN SHIELD SPREADING NORTH COULD PROVE HEAVY
ENOUGH TO CAUSE AT LEAST SOME MINOR PROBLEMS LATE TONIGHT THROUGH
TOMORROW IN THOSE SAME SOUTHERN ZONES. FOR BOTH THESE REASONS WE WENT
AHEAD AND ISSUED ANOTHER FLASH FLOOD WATCH FROM MIDNIGHT TONIGHT
THROUGH 6 PM THURSDAY.
THE EXPECTATION OF THE BEST MOISTURE (AND RELATED INSTABILITY) NOT
SHIFTING NORTH INTO THE HEART OF THE REGION ALSO REDUCES THE RISK
FOR SEVERE THUNDERSTORMS GREATLY FOR MOST AREAS...DESPITE PLENTY OF
WIND SHEAR. THE ONLY POSSIBLE EXCEPTION SEEMS TO MAYBE ARRIVE IN THE
LATE AFTERNOON INTO EARLY EVENING HOURS ACROSS PORTIONS OF THE
ARKLAMISS DELTA. HERE A COLD FRONT WILL PUSH IN FROM THE WEST WHERE
WIND SHEAR AND LIFT WILL BE ENHANCED. IN ADDITION...INSTABILITY
SHOULD BE SLIGHTLY MORE THAN MARGINAL GIVEN THAT THE VAST LIGHT TO
MODERATE RAIN SHIELD MAY SHIFT EAST WELL EARLIER THAN THIS.
ATMOSPHERIC LAPSE RATES ARE NOT VERY HIGH AND EXPECTED INSTABILITY
STILL NOT GREAT...BUT AT LEAST SOME RISK OF A SEVERE WIND GUST OR
TWO SEEMS PLAUSIBLE AND WAS MENTIONED IN THE HWO. IT IS ALSO WORTH
MENTIONING THAT A TORNADO IN THESE AREAS CANNOT BE RULED OUT...AS IS
OFTEN THE CASE IN WINTER WHEN WIND SHEAR IS QUITE HIGH.
GFS-BASED MAV TEMPS FOR TOMORROW LOOKED VERY WARM...EVEN CONSIDERING
THE MILD ANTICIPATED NIGHT WHERE TEMPERATURES FAIL TO HARDLY DROP
FROM CURRENT LEVELS. USUALLY MODEL HIGHS FAIL ON THE HIGH SIDE IN
SETUPS WHERE STORM COMPLEX PUSH WEST TO EAST ALONG AND LA AND MS
COASTS...AND THINKING THIS MAY INDEED BE THE CASE THIS TIME AROUND.
NEVERTHELESS...INCORPORATED CUTS STILL ADVERTISE HIGHS BREAKING 70
DEGREES IN ALL AREAS...WHICH NOT TOO MANY WILL COMPLAIN ABOUT IN MID
WINTER.
THE WARM CONDITIONS WILL REMAIN FOR A WHILE TO COME...DESPITE THE
PREVIOUSLY MENTIONED COLD FRONT PUSHING MOST OF THE SHOWERS TO THE
EAST OF THE REGION BY LATE THURSDAY NIGHT. BUT THE BOUNDARY WILL NOT
GET VERY FAR BEFORE STALLING AND SHOULD COME LIFTING BACK ACROSS THE
REGION FRIDAY NIGHT INTO SATURDAY AS A WARM FRONT IN RESPONSE TO THE
DEEPENING LARGE TROUGH IN THE WESTERN CONUS. SUBTLE LIFT FROM THIS
FRONT AND RETURNING MOISTURE WILL BRING CHANCES FOR AT LEAST SHOWERS
BACK INTO THE FORECAST FOR MANY IN THE REGION BY FRIDAY NIGHT. /BB/
SATURDAY THROUGH TUESDAY...AS WE GO INTO THE WEEKEND...A STRONGER
SHORTWAVE TROUGH WILL DIG SOUTHWARD THROUGH THE WESTERN CONUS AND
REINFORCE THE PERSISTENT SOUTHWEST MID/UPPER LEVEL FLOW OVER THE
ARKLAMISS REGION. BACKING LOW LEVEL FLOW WILL ALLOW SCATTERED WARM
ADVECTION SHOWERS TO DEVELOP SATURDAY. A COLD FRONT MARKING THE
LEADING EDGE OF A CHILLY POLAR AIRMASS WILL APPROACH THE LOWER MS
VALLEY REGION SATURDAY AFTERNOON AND ENHANCE LIFT AND RAINFALL
AMOUNTS AS ANOMALOUS PRECIPITABLE WATER IS FORECAST TO REMAIN ABOVE
1.5 INCHES. HOWEVER...THE TREND IN THE GUIDANCE HAS BEEN TO SLOW THE
FRONTAL PROGRESSION AND INITIALLY FOCUS HEAVIER RAINFALL NORTHWEST OF
THE ARKLAMISS. IF THIS TREND CONTINUES...THEN THE WEEKEND WILL BE
DRIER THAN EARLIER THOUGHT...AT LEAST THROUGH SATURDAY NIGHT. IN ANY
CASE...IT WILL BE UNSEASONABLY MILD WITH HIGHS REACHING WELL INTO THE
70S OVER MUCH OF THE FORECAST AREA FOR THE FRI-SUN PERIOD...NEARLY 20
DEG F ABOVE CLIMATIC NORMAL.
THE GLOBAL MODEL CONSENSUS IS THAT THE FRONT WILL NOT PASS THROUGH
THE ENTIRE FORECAST AREA BY MONDAY. INSTEAD IT WILL HANG UP AND EVEN
WAVER BACK TO THE NORTHWEST SOME WITH THE APPROACH OF ANOTHER
SHORTWAVE TROUGH. MOS POPS REFLECT A TREND FOR BETTER RAIN CHANCES
OVER THE ARKLAMISS DELTA REGION IN THIS ANA-FRONTAL RAINFALL
PATTERN...AND THAT IS WHERE THE GREATEST CONCERN IS FOR FLOODING AS
WE GO FROM SUNDAY INTO MONDAY. ANOMALOUS MOISTURE AND INCREASED
CONVECTIVE INSTABILITY MAY RESULT IN VERY HEAVY RAINFALL TOTALS BUT
CONFIDENCE IN LOCATION IS QUITE LOW AT THIS POINT GIVEN WIDELY
VARYING MODEL SOLUTIONS AND RUN-TO-RUN INCONSISTENCIES. AS WE GET
CLOSER TO THE WEEKEND/EARLY NEXT WEEK...WE WILL LIKELY NEED TO RAMP
UP WORDING FOR THE POSSIBILITY OF ADDITIONAL HEAVY RAINFALL OVER AT
LEAST PARTS OF THE ARKLAMISS. THE RISK FOR SEVERE WEATHER IS STILL
EXPECTED TO BE MITIGATED BY A LACK OF PRE-FRONTAL CONVECTION IN THE
CAPPED WARM SECTOR.
AS WE GO INTO MID WEEK...THE STRONG BAROCLINIC ZONE WILL GET
REINFORCED BY CP AIR INTRUSIONS. EXPECT MORE DISTURBED WEATHER UNDER
SOUTHWEST FLOW ALOFT RESULTING IN THE POTENTIAL FOR ANOTHER ROUND OF
HEAVY RAINFALL. OF COURSE...THIS WOULD FURTHER RAISE THE CONCERN FOR
FLOODING. THE 00Z GFS/ECMWF/GEFS CONTINUE TO INDICATE THAT AREAS NW
OF THE NATCHEZ TRACE PARKWAY CORRIDOR WILL RECEIVE IN EXCESS OF FIVE
INCHES OF RAINFALL IN THE NEXT 7-10 DAYS WITH MUCH OF THIS FALLING IN
THE SUNDAY TO WEDNESDAY TIME FRAME. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 61 72 54 74 / 92 93 66 15
MERIDIAN 61 72 60 77 / 42 67 74 28
VICKSBURG 61 74 49 72 / 100 96 51 6
HATTIESBURG 63 71 60 77 / 36 97 65 32
NATCHEZ 63 73 52 73 / 98 98 43 8
GREENVILLE 57 73 52 72 / 100 98 70 6
GREENWOOD 57 72 55 74 / 95 90 85 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM MIDNIGHT CST TONIGHT THROUGH THURSDAY
AFTERNOON FOR MSZ053-054-059>064-072>074.
LA...FLASH FLOOD WATCH FROM MIDNIGHT CST TONIGHT THROUGH THURSDAY
AFTERNOON FOR LAZ007>009-015-016-023>026.
AR...NONE.
&&Hazardous weather outlook, Jan 9, 2:33 PM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CST WED JAN 9 2013 LAZ015-016-023>026-MSZ047-053>066-072>074-102045- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 233 PM CST WED JAN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY WIDESPREAD HEAVY RAINFALL IS EXPECTED THROUGH THE OVERNIGHT FOR SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA AND AGAIN ON THURSDAY AS A POTENT STORM SYSTEM AND HIGH MOISTURE STREAM INTO THE REGION. RAINFALL TOTALS THROUGH LATE THURSDAY ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES...WHICH COULD BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT SOME RISES IN WATER LEVELS. IN ADDITION...A FEW STRONG STORMS ARE POSSIBLE THURSDAY AFTERNOON AS A COLD FRONT ATTEMPTS TO MOVE THROUGH THE REGION. ALTHOUGH HIGH LEVELS OF WIND SHEAR ARE ANTICIPATED, THE LEVELS OF INSTABILITY SHOULD REMAIN LOW ENOUGH TO KEEP THE RISK OF SEVERE WEATHER RATHER LOW. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF WIND GUSTS TO 50 MPH. THIS RISK OF STRONG STORMS AND HEAVY RAINS WILL END THURSDAY NIGHT INTO EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HEAVY RAINFALL IS POSSIBLE FOR PORTIONS OF THE WEEKEND AND EARLY NEXT WEEK AS A SURFACE BOUNDARY STALLS OUT OVER THE REGION ALLOWING FOR A WARM AND MOIST AIRMASS TO REMAIN IN PLACE OVER THE REGION. THERE REMAINS SOME UNCERTAINTY REGARDING TIMING, STRENGTH, AND OVERALL RAINFALL TOTALS OF THIS SYSTEM, SO PLEASE STAY TUNED TO FUTURE FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THURSDAY AND AGAIN THROUGH PORTIONS OF THE WEEKEND AND NEXT WEEK. MSZ026>033-036>039-042>046-048>052-102045- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 233 PM CST WED JAN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL, EAST, AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THURSDAY AS AN UPPER LEVEL DISTURBANCE MOVES NORTH OF THE AREA WHILE ATTEMPTING TO BRING A COLD FRONT THROUGH THE REGION. RAINFALL RATES COULD POSSIBLY BE HIGH ENOUGH TO RESULT IN PONDING WATER ISSUES...PARTICULARLY IN LOW LYING AREAS. SMALL CREEKS AND STREAMS CAN EXPECT RISES IN WATER LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HEAVY RAINFALL IS POSSIBLE FOR PORTIONS OF THE WEEKEND AND EARLY NEXT WEEK AS A SURFACE BOUNDARY STALLS OUT OVER THE REGION ALLOWING FOR A WARM AND MOIST AIRMASS TO REMAIN IN PLACE OVER THE REGION. THERE REMAINS SOME UNCERTAINTY REGARDING TIMING, STRENGTH, AND OVERALL RAINFALL TOTALS OF THIS SYSTEM, SO PLEASE STAY TUNED TO FUTURE FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THURSDAY AND AGAIN THROUGH PORTIONS OF THE WEEKEND AND NEXT WEEK. ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-102045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 233 PM CST WED JAN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS, PORTIONS OF NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY AFTERNOON AS A POTENT DISTURBANCE SWINGS ACROSS THE REGION INTO AN MARGINALLY UNSTABLE BUT HIGHLY SHEARED AIR MASS. THE MOST INTENSE STORMS COULD BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND A TORNADO OR TWO CAN NOT BE RULED OUT. FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. IN ADDITION...MODERATE TO OCCASIONALLY HEAVY RAINFALL IS LIKELY WITH THIS ACTIVITY AS THE OVERALL DISTURBANCE SHIFTS NORTH OF THE AREA THURSDAY INTO THURSDAY NIGHT. RAINFALL RATES COULD BE HIGH ENOUGH TO RESULT IN SOME PONDING OF WATER ISSUES...PARTICULARLY IN THE LOW LYING AREAS. SMALL CREEKS AND STREAMS CAN EXPECT RISES IN WATER LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HEAVY RAINFALL IS POSSIBLE FOR PORTIONS OF THE WEEKEND AND EARLY NEXT WEEK AS A SURFACE BOUNDARY STALLS OUT OVER THE REGION ALLOWING FOR A WARM AND MOIST AIRMASS TO REMAIN IN PLACE OVER THE REGION. THERE REMAINS SOME UNCERTAINTY REGARDING TIMING, STRENGTH, AND OVERALL RAINFALL TOTALS OF THIS SYSTEM, SO PLEASE STAY TUNED TO FUTURE FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THURSDAY AND FOR PORTIONS OF THIS WEEKEND AND NEXT WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Jan 9, 9:57 PM CST, 4 hours 49 minutes before
LAZ015-023>026-100440-
TENSAS LA-RICHLAND LA-FRANKLIN LA-CONCORDIA LA-CATAHOULA LA-
957 PM CST WED JAN 9 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
957 PM CST WED JAN 9 2013
...ANOTHER BAND OF HEAVY DOWNPOURS UP TO ONE HALF INCH PER HOUR...
A BAND OF HEAVY RAIN CAPABLE OF PRODUCING RAINFALL OF ONE HALF INCH
PER HOUR WAS LOCATED FROM 8 MILES SOUTHWEST OF LIDDIEVILLE TO 4
MILES SOUTHWEST OF ACME AT 953 PM CST...MOVING NORTHEAST AT 40 MPH.
RAINFALL TOTALS OF 1 TO 2 INCHES WILL BECOME MORE LIKELY AFTER
MIDNIGHT AS THE RAINS CONTINUE.
VERY HEAVY RAINS WILL CONTINUE EXPANDING OVER NORTHEAST LOUISIANA
THROUGH THE OVERNIGHT HOURS WITH A FEW LIGHTNING STRIKES ALSO
POSSIBLE WITH ANY STORMS. PONDING OF WATER ON ROADS AND SOME
FLOODING OF POOR DRAINAGE AREAS IS ALSO LIKELY...ESPECIALLY AROUND
THE JONESVILLE AND WINNSBORO AREAS.
PEOPLE IN CATAHOULA...NORTHWESTERN CONCORDIA...FRANKLIN...RICHLAND
AND EXTREME SOUTHWESTERN TENSAS PARISHES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3194 9199 3193 9191 3199 9190 3208 9193
3210 9188 3216 9190 3217 9198 3263 9162
3149 9154 3122 9177 3122 9179 3129 9188
3128 9194 3130 9201
TIME...MOT...LOC 0353Z 209DEG 38KT 3212 9195 3127 9182
40Local storm report, Jan 10, 2:36 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
236 AM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM FLASH FLOOD SICILY ISLAND 31.85N 91.66W
01/10/2013 CATAHOULA LA LAW ENFORCEMENT
WATER ENTERED THE SICILY ISLAND PD STATION...NUMEROUS
REPORTS OF LOW-LAND FLOODING WITH WATER CROSSING HIGHWAYS
ACROSS CATAHOULA PARISH...REPORTED BY CATAHOULA SO
&&
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:57 PM CST | Special Weather Statement | JAN | Catahoula, Concordia, Franklin, Richland | 43 min |
| Jan 9, 11:48 PM CST | Flash Flood Warning | JAN | Catahoula, Concordia | 3 hr |
| Jan 10, 5:34 AM CST | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Richland, Tensas | 6 hr |
| Jan 10, 6:23 AM CST | Special Weather Statement | JAN | Concordia | 42 min |
| Jan 10, 6:31 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 3 hr |
| Jan 10, 6:45 AM CST | Tornado Warning | JAN | Concordia | 45 min |
| Jan 10, 7:56 AM CST | Special Weather Statement | JAN | Madison | 29 min |
| Jan 10, 9:14 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 3 hr |
| Jan 10, 9:46 AM CST | Flash Flood Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 3 hr |
| Jan 10, 10:02 AM CST | River Flood Warning | JAN | Madison | 25 hr |
| Jan 10, 10:02 AM CST | River Flood Warning | JAN | Franklin | 13 days |
| Jan 10, 11:29 AM CST | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Tensas | 2 hr |
| Jan 10, 12:09 PM CST | Areal Flood Warning | JAN | Morehouse, Richland, West Carroll | 3 hr |
| Jan 10, 12:42 PM CST | Areal Flood Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 6 hr |
| Jan 10, 1:22 PM CST | Areal Flood Warning | JAN | East Carroll, Franklin, Madison, Richland, Tensas | 6 hr |
| Jan 10, 4:04 AM CST | Special Weather Statement | JAN | Warren | 26 min |
| Jan 10, 4:53 AM CST | Special Weather Statement | JAN | Sharkey | 32 min |
| Jan 10, 5:18 AM CST | Special Weather Statement | JAN | Issaquena | 27 min |
| Jan 10, 5:40 AM CST | Special Weather Statement | JAN | Yazoo | 30 min |
| Jan 10, 6:24 AM CST | Flash Flood Warning | JAN | Bolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington and 1 more | 3 hr |
| Jan 10, 7:22 AM CST | Special Weather Statement | JAN | Franklin, Jefferson | 33 min |
| Jan 10, 7:36 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson | 54 min |
| Jan 10, 8:14 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 61 min |
| Jan 10, 9:11 AM CST | Flash Flood Warning | JAN | Bolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington | 3 hr |
| Jan 10, 9:19 AM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 116 min |
| Jan 10, 11:11 AM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 2 hr |
| Jan 10, 11:24 AM CST | Special Weather Statement | JAN | Marion | 41 min |
| Jan 10, 12:15 PM CST | Flash Flood Warning | JAN | Marion | 3 hr |
| Jan 10, 12:16 PM CST | Areal Flood Warning | JAN | Bolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington | 4 hr |
| Jan 10, 12:26 PM CST | River Flood Warning | JAN | Hinds, Warren | 20 days |
| Jan 10, 12:28 PM CST | Flash Flood Warning | JAN | Hinds | 3 hr |
| Jan 10, 1:39 PM CST | Areal Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 6 hr |
| Jan 10, 2:16 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 44 min |
| Jan 10, 2:34 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 56 min |
| Jan 10, 2:40 PM CST | Special Weather Statement | JAN | Neshoba, Winston | 45 min |
| Jan 10, 3:04 PM CST | River Flood Warning | JAN | Franklin | 19 hr |
| Jan 10, 3:17 PM CST | Tornado Warning | JAN | Jones | 43 min |
| Jan 10, 3:41 PM CST | River Flood Warning | JAN | Sharkey | 11 days |
| Jan 10, 3:51 PM CST | Tornado Warning | JAN | Clarke, Lauderdale | 54 min |
| Jan 10, 4:03 PM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 42 min |
| Jan 10, 4:40 PM CST | Special Weather Statement | JAN | Clarke | 30 min |
| Jan 10, 5:35 PM CST | Special Weather Statement | JAN | Clay, Kemper, Lowndes, Noxubee | 25 min |
Nearby
Flash Flood Warnings in Louisiana, 2013Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.